Let me tell you a story. I haven't 'babbled' in quite a while and when I get really low it seems that, along with God, writing gives me great comfort. It is extremely cathartic.
So I will begin at the beginning. Last summer I suffered sever sprain in my left ankle, the 6th total. I had to have surgery and the details of that are a story for another day. But long story short, I have not been well for any long period of time since the surgery. I could walk through all of the insane ins and outs of it all but I will focus on these last three to four weeks simply because otherwise it is simply too much to try to convey in one post.
So to begin with, I started having severe headaches, to the point that my teeth hurt and pretty constant nosebleeds. I headed in to my GP who diagnosed a sinus infection and prescribed a round of cephalexin. Because of my methotrexate use due to my psoriatic arthritis I can only be prescribed certain antibiotics because some can cause methotrexate toxicity.
Well because methotrexate slows healing, I have to stop it anytime I undergo a procedure or have an infection, so at this point I stopped my weekly dose.
About a week later, I was still bleeding from my nose and now had a very raw sore throat which I thought was strep (one of my daughters were sick at this same time and I thought we both had it). I returned to the doctor only to find out that I still had a sinus infection and drainage from it was causing my nasal passages to leak and be inflamed--the sore throat was from the drainage (my kid had allergy drainage as well). I was then prescribed cefdinar to try to clear up the sinus infection for a second time. After about 3 days, I starting coughing very badly and just called the GP rather than going in--she called benzonatate into the pharmacy to help with the cough and said to keep on with the antibiotics and all should be well. I was supplementing with several OTC cough meds at this point too as well as Benadryl.
I waited four days and the cough continued to worsen to the point of gagging, wheezing and vomiting. Frustrated with my GPs ability to get me well, I went in to urgent care for the cough. He immediately diagnosed me with bronchitis and said the reason I wasn't getting better was because the antibiotic the GP gave for my sinus infection wouldn't clear up the bacteria associated with bronchitis. He then wrote me ANOTHER RX for antibiotics and said to take it with what I was already on. This antibiotic was Doxycycline. He also prescribed codein cough meds, since the OTC stuff I had been taking had not touched the cough, and 2 different inhalers since the bronchitis had inflamed my asthma. It was at this point I thought I better get my rheumatologist involved and made an appointment for Wednesday the next week. I took my 2 diff antibiotics and my cough meds all weekend with hopes of returning to work on Monday. At this point I am 3 weeks off methotrexate.
--Mind you I have missed ridiculous amounts of work at this point in the year due to surgery, methotrexate withdrawls, recovery, flu, misc illness etc.
Weekend went well with lots of rest, so I stopped the cough meds so I could return to work--codein makes me loopy. Almost immediately after coming off the cough meds, I began to feel nauseous. I suffered through work Monday with a trashcan by my desk, and as soon as I made it home I began to have severe intestinal distress--IT WAS BAD. I was having a reaction to the doxycycline that had before been masked by the constipation causing narcotic cough med. Once I realized it, I called the urgent care doc who called in new antibiotics for me.
So here is where I get ticked. I skipped my meds Tuesday morning and Jason picked up the new antibiotic after work. I hadn't eaten all day due to the continued nausea. As soon as I opened the bag I laughed in frustration. What did he prescribe? Cefdinir--the same RX I was already on from the GP that HE, the urgent care doc, told me wouldn't clear up the bronchitis--I am still hacking my lungs out at this point.
I am now 3.5 weeks off Methotrexate. (withdrawl from these meds cause me to live in a mental fog, stutter, feel lethargic more than usual and swell beyond imagination)
Luckily I made the rhemytologist appt the week before, and will see him tomorrow. I'm not even going to call the urgent care doc back--urgent care is great in a bind. but you totally lose the intimacy and personal care that you get from a GP or long-term care doc. I am just going to take this hot mess of a story to my doc tomorrow and ask him to help me get well--whatever it takes.
I realize some people have never dealt with chronic illness so I would like to put things into a little perspective for you.
Here are the meds I have taken over the last 3-4 weeks just for the infections.
These are the antibiotics alone:
Here are ALL the meds I have taken over the last 3-4 weeks for infection AND my long term autoimmune issues.
I am so frustrated, fatigued, exhausted and just mentally and physically ready to give up...I am not a crier and I have been crying every night as that is when the coughing gets worse. I don't know if you've ever had a bad cough AND diarreah but lets just say it isn't pleasant.
I should be exuding antibodies from my pores at this point but cannot get well. I know what spiritual warfare is and the power prayer has against it. I know that surgery can set off autoimmune issues, I have experienced this before--but never for this long of a consecutive period of sickness. Please pray for wisdom for my doctor tomorrow and divine healing for WHATEVER is happening with me.
Link to part two and diagnosis: http://rachelstolle.blogspot.com/2016/05/once-upon-part-2.html